Alert archive / Michigan / Small Craft Advisories in 2012
Small Craft Advisory 41, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at May 21, 2012, 3:49 PM EDT. It took effect at May 21, 2012, 4:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2012, 3:49 PM EDT (19:49 UTC)
- In effect from
- May 21, 2012, 4:00 PM EDT
- Expired
- May 22, 2012, 3:12 AM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
462 WHUS73 KGRR 211949 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT MON MAY 21 2012 LMZ844-845-220400- /O.NEW.KGRR.SC.Y.0041.120521T2000Z-120522T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 349 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT TUESDAY. * WINDS...15 TO 25 KNOTS * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ OSTUNO
2 follow-up statements
281 WHUS73 KGRR 220109 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 909 PM EDT MON MAY 21 2012 LMZ844-845-220800- /O.CON.KGRR.SC.Y.0041.000000T0000Z-120522T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 909 PM EDT MON MAY 21 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT TUESDAY... * WINDS...10 TO 20 KNOTS. * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET LATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
672 WHUS73 KGRR 220712 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 312 AM EDT TUE MAY 22 2012 LMZ844-845-220815- /O.CAN.KGRR.SC.Y.0041.000000T0000Z-120522T0800Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- 312 AM EDT TUE MAY 22 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES DIMINISHED SO THE SMALL CRAFT ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 21, 3:43 PM EDT, 6 minutes earlier.
Area forecast discussion, May 21, 3:43 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 343 PM EDT MON MAY 21 2012 .SYNOPSIS... ISSUED AT 258 PM EDT MON MAY 21 2012 SKIES WILL CLEAR TONIGHT AND FAIR WEATHER IS EXPECTED THROUGH THIS WEEK AS HIGH PRESSURE BUILDS IN. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG A WARM FRONT ON SATURDAY. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 258 PM EDT MON MAY 21 2012 HAVE THE SHOWERS DEPARTING THE EASTERN FORECAST AREA BY 00Z WITH CLEARING THIS EVENING FROM WEST TO EAST AS DRIER AIR WORKS IN. UNDERCUT MINS OVERNIGHT A FEW DEGREES BELOW GUIDANCE BASED ON LOWS UPSTREAM IN WISCONSIN THIS MORNING. FAIR WEATHER TO CONTINUE UNDER SFC RIDGING THROUGH TUESDAY NIGHT. MADE NO SIGNIFICANT CHANGES TO GRIDS FOR THOSE PERIODS. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 258 PM EDT MON MAY 21 2012 SOUTHWEST FLOW WILL BE UNDERWAY WEDNESDAY AS THE HIGH OVER THE GREAT LAKES MOVES EAST. WED/THU LOOK DRY. HOWEVER PCPN CHANCES WILL BEGIN TO INCREASE THURSDAY NIGHT AS THE NEXT COLD FRONT IS PROGD TO SLOWLY MOVE EWD. THE FRONTAL BOUNDARY SHOULD BE CLOSE ENOUGH BY THURSDAY NIGHT TO PROVIDE A SLIGHT CHANCE OF TSRA. CONFIDENCE ON PCPN THURSDAY NIGHT IS LOW THOUGH AS IT/S SEEMS REALISTIC THAT THE FRONTAL BOUNDARY WILL SLOW IT/S EWD PROGRESSION IN RESPONSE TO SEVERAL WAVES MOVING NORTHEASTWARD ALONG THE BOUNDARY. A HIGHER CHANCE OF PCPN WILL COME FRIDAY AS THE BOUNDARY MOVES ACROSS LOWER MICHIGAN. FRIDAY COULD ACTUALLY BE RATHER ACTIVE. STRONG FLOW AHEAD OF THE BOUNDARY IS RESULTING IN MODEL CAPES AOA 2K J/KG AND LI/S AROUND -6C AS THE COLD FRONT PLOWS INTO IT. THE BOUNDARY SHOULD SINK FAR ENOUGH SOUTH SATURDAY AND SUNDAY TO RESULT IN PLENTY OF SUNSHINE BEFORE IT HEADS NORTH SUNDAY INTO MONDAY AND THE CONVECTIVE POTENTIAL INCREASES. HIGHS WILL BE MOSTLY IN THE 80S THROUGH THE PERIOD. WE WENT ABOVE GUIDANCE SUNDAY AND MONDAY AS SOUTH FLOW SHOULD BE WELL UNDERWAY AGAIN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 128 PM EDT MON MAY 21 2012 STRATUS CLOUDS WITH SOME AREAS OF MVFR CEILINGS WILL PERSIST THIS AFTERNOON BUT DRIER AIR WILL BE MOVING IN FROM THE WEST AND EXPECT THE CLOUDS TO CLEAR BY AZO AND MKG AROUND 19Z OR 20Z AND A COUPLE HOURS LATER ACROSS LAN AND JXN WITH VFR CONDITIONS FOR TONIGHT. AN AREA OF LIGHT SHOWERS WILL BE DEPARTING LAN AND JXN BY 21Z. && .MARINE... ISSUED AT 343 PM EDT MON MAY 21 2012 DECIDED TO HOIST A SMALL CRAFT ADVISORY FOR THE MARINE ZONES SOUTH OF HOLLAND. PERSISTENT NORTH WINDS APPEAR TO BE BUILDING WAVES UP TO FOUR FEET...WHICH SHOULD CONTINUE OVERNIGHT. THE ADVISORY WILL RUN THROUGH 4 AM. && .HYDROLOGY... ISSUED AT 258 PM EDT MON MAY 21 2012 NO RAIN IS EXPECTED THIS WEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR LMZ844-845. && SYNOPSIS...OSTUNO SHORT TERM...OSTUNO LONG TERM...93 AVIATION...OSTUNO HYDROLOGY...OSTUNO MARINE...OSTUNO
Hazardous weather outlook, May 21, 5:46 AM EDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 546 AM EDT MON MAY 21 2012 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 221000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 546 AM EDT MON MAY 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS ARE FORECASTED IN THE THURSDAY TO SUNDAY TIMEFRAME. SEVERE WEATHER IS NOT FORECASTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MJS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 9:18 PM EDT | Special Weather Statement | GRR | Lake, Mecosta, Osceola | 57 min |
| May 20, 9:46 PM EDT | Special Weather Statement | GRR | Barry | 44 min |
Nearby
Small Craft Advisories in Michigan, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.